Alert archive / Wisconsin / Flash Flood Watches in 2015
Flash Flood Watch 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood watch at Sep 18, 2015, 3:51 AM CDT for 10 counties in Wisconsin. It took effect at Sep 18, 2015, 7:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2015, 3:51 AM CDT (08:51 UTC)
- In effect from
- Sep 18, 2015, 7:00 PM CDT
- Expired
- Sep 19, 2015, 2:51 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
- Flood severity
- None
Counties Dane County, WI, Green County, WI, Jefferson County, WI, Kenosha County, WI, Lafayette County, WI, Milwaukee County, WI, Racine County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 23 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood watch went out at Sep 18, 3:36 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 18, 3:36 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 AM CDT FRI SEP 18 2015
.TODAY...FORECAST CONFIDENCE IS MEDIUM.
SHOWERS AND THUNDERSTORMS TAPERING DOWN AS BEST WARM AIR
ADVECTION...OVERLAID BY 250 MB UPPER LEVEL DIVERGENCE...MOVING OFF
TO THE EAST AS 850 MB WINDS VEER AND WEAKEN WITH 850 MB TROUGH
CROSSING REGION. PCPN SHOULD CLEAR CWA WITH SURFACE
FRONT...CURRENTLY TIMED TO CLEAR THE FAR SE CORNER OF WI BY 730
AM. FRONT BECOMES STATIONARY IN THE VICINITY OF WI/IL
BORDER...WITH NAM HOLDING FRONT FARTHER NORTH THAN OTHER MODELS.
SHOULD BE QUIET FOR THE MORNING INTO EARLY AFTERNOON...WITH OMEGA
INCREASING IN WARM ADVECTION REGIME AHEAD OF APPROACHING SHORT
WAVE TROUGH IMPINGING ON STATIONARY BOUNDARY. USED A BLENDED
SOLUTION FOR POPS THAT GRADUALLY INCREASES POPS FROM SOUTH TO
NORTH DURING THE AFTERNOON...WITH SHOWERS LIKELY IN THE SOUTH.
COOLER 925 MB TEMPS ALONG WITH CLOUDS AND EVENTUAL PCPN IN THE
AFTERNOON WILL KEEP HIGHS IN THE LOW TO MID 70S.
.TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS COMES WITH MAIN SHORT
WAVE TROUGH INDUCING A SURFACE LOW THAT TRACKS ALONG STALLED
SURFACE BOUNDARY. MAINLY ELEVATED TALL SKINNY CAPE LIMITING CHANCE
OF SEVERE...BUT PRECIPITABLE WATER VALUES CLIMBING BACK TOWARD
1.50 TO 1.70 INCHES...SO GOOD POTENTIAL FOR HEAVY RAIN AGAIN.
A PROBLEM IS THAT THE MODELS ARE INDICATING THE BEST FORCING WITH
THE LOW LEVEL JET WILL BE JUST TO THE SOUTHEAST ACROSS NE IL INTO
SRN LOWER MI. HOWEVER LOOKS LIKE ENOUGH MOISTURE ADVECTION AND
FORCING TO PRODUCE UP TO 1 INCH OF QPF OVER AREAS THAT SAW 2 TO 3
INCHES THURSDAY NIGHT.
WILL ISSUE A FLASH FLOOD WATCH FOR THE SOUTHERN TWO TIERS OF THE
FORECAST AREA...MINUS IOWA COUNTY THAT DID NOT SEE THE SAME HIGH
RAINFALL AMOUNTS AS FARTHER EAST. WILL FOLLOW MODEL TRENDS THAT
TAKE PCPN WITH LOW EAST OF CWA BY 12Z SAT.
.SHORT TERM...SATURDAY THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE
IS MEDIUM.
MODELS ARE IN DECENT AGREEMENT WITH BRINGING 500 MB SHORTWAVE
TROUGH AXIS THROUGH THE AREA SATURDAY MORNING...MOVING EAST
SATURDAY AFTERNOON. KEPT SMALL CHANCES FOR SHOWERS IN THE MORNING
WITH THIS FEATURE.
COOLER AND DRIER AIR MOVES INTO THE AREA WITHIN MODEST COLD AIR
ADVECTION SATURDAY...AS HIGH PRESSURE SLIDES EASTWARD TOWARD THE
AREA. SKIES SHOULD CLEAR OUT SATURDAY AFTERNOON...WITH HIGHS
REMAINING IN THE MIDDLE TO UPPER 60S PER 925 MB TEMPERATURE
FIELDS.
HIGH MOVES ACROSS THE AREA SATURDAY NIGHT...THEN TO THE EAST
SUNDAY AND SUNDAY NIGHT. THERE IS ANOTHER 500 MB SHORTWAVE TROUGH
THAT SLIDES EAST THROUGH THE REGION SUNDAY INTO SUNDAY NIGHT.
HOWEVER...AREA FORECAST SOUNDINGS ARE FAIRLY DRY IN THE LOW TO
MID LEVELS. KEPT THE FORECAST DRY DURING THIS PERIOD. HIGHS
SUNDAY WILL MODIFY SLIGHTLY INLAND VERSUS SATURDAY...WITH ONSHORE
WINDS KEEPING LAKESHORE AREAS COOLER.
.LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS
MEDIUM.
GFS AND ECMWF ARE IN FAIR AGREEMENT WITH FEATURES DURING THIS
PERIOD. THEY SHOW ZONAL FLOW AT 500 MB MONDAY SHIFTING NORTHWARD
BY WEDNESDAY...WITH A 500 MB RIDGE TRYING TO NOSE ITS WAY INTO THE
REGION. THE INFLUENCE OF THE HIGH TO THE EAST OF THE REGION IS
PRETTY STRONG...AS IT LIMITS THE ADVANCE OF THE COLD FRONT TO THE
WEST OF THE AREA MONDAY NIGHT INTO TUESDAY. IT THEN SHIFTS THIS
BOUNDARY NORTHWARD AS A WARM FRONT WEDNESDAY INTO THURSDAY.
THIS WOULD KEEP THE AREA DRY MONDAY INTO WEDNESDAY...SO KEPT
FORECAST DRY DURING THIS TIME. STEADY WARM AIR ADVECTION ALSO
OCCURS...WHICH SHOULD BRING A WARMING TREND ONCE AGAIN TO THE
AREA. GFS TRIES TO BRING COLD FRONT TOWARD THE AREA
THURSDAY...WITH THE ECMWF KEEPING BOUNDARY WELL NORTHWEST OF THE
REGION. KEPT THE CONSENSUS POPS AT SLIGHT CHANCES FOR THURSDAY AT
THIS TIME.
&&
.AVIATION/12Z TAFS/...COMING SOON...
&&
.MARINE...COMING SOON...
&&
.BEACHES...COMING SOON...
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SATURDAY MORNING FOR
WIZ063>072.
LM...NONE.
&&
TODAY/TONIGHT AND AVIATION/MARINE...REM
SATURDAY THROUGH THURSDAY...WOODHazardous weather outlook, Sep 17, 9:17 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 917 PM CDT THU SEP 17 2015 WIZ046-047-051-052-056>060-062>072-190230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 917 PM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LOOK FOR THUNDERSTORMS ACROSS MUCH OF SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY WEST OF MADISON WITH A MARGINAL RISK ELSEWHERE ACROSS SOUTHERN WISCONSIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THUNDERSTORMS MOVE BACK INTO SOUTHERN WISCONSIN FRIDAY AFTERNOON AND FRIDAY NIGHT AS LOW PRESSURE MOVES NORTHEAST ACROSS NORTHERN ILLINOIS AND SOUTHEAST WISCONSIN. HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS DURING THIS TIME THAT COVERS ALL BUT THE FAR NORTHWEST SECTIONS OF SOUTHERN WISCONSIN. MODERATE TO HIGH SWIM RISKS ARE EXPECTED AT TIMES FROM FRIDAY NIGHT THROUGH SATURDAY AT LAKE MICHIGAN BEACHES FROM SHEBOYGAN COUNTY SOUTH TO KENOSHA COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. LMZ643>646-190230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 917 PM CDT THU SEP 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED AS A WEAK COLD FRONT APPROACHES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON WITH THUNDERSTORMS LIKELY FRIDAY NIGHT. SMALL CRAFT OR GALE CONDITIONS ARE EXPECTED FRIDAY NIGHT AND SATURDAY. WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Sep 17, 10:28 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1028 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FLASH FLOOD JEFFERSON 43.01N 88.81W
09/17/2015 JEFFERSON WI PUBLIC
MAIN STREET AND COLLINS ROAD. WATER UP TO THE BUMPER ON
SOME CARS
&&
SMARQUARDTLocal storm report, Sep 17, 11:38 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 PM CDT THU SEP 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HEAVY RAIN 1 S KENOSHA 42.57N 87.82W
09/17/2015 M3.02 INCH KENOSHA WI TRAINED SPOTTER
&&
SMARQUARDTLocal storm report, Sep 18, 12:11 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1211 AM CDT FRI SEP 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 5 W MUKWONAGO 42.87N 88.43W
09/17/2015 M2.93 INCH WAUKESHA WI CO-OP OBSERVER
&&
SMARQUARDTThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:45 PM CDT | Tornado Warning | MKX | Lafayette | 15 min |
| Sep 17, 7:48 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 27 min |
| Sep 17, 7:51 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 24 min |
| Sep 17, 7:57 PM CDT | Tornado Warning | MKX | Green, Lafayette | 33 min |
| Sep 17, 8:20 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Lafayette | 25 min |
| Sep 17, 8:40 PM CDT | Severe Thunderstorm Warning | MKX | Green | 35 min |
| Sep 17, 8:49 PM CDT | Areal Flood Advisory | MKX | Dane, Jefferson | 3 hr |
| Sep 17, 9:11 PM CDT | Flash Flood Warning | MKX | Jefferson | 3 hr |
| Sep 17, 9:15 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 45 min |
| Sep 17, 10:01 PM CDT | Flash Flood Warning | MKX | Jefferson, Kenosha, Racine, Walworth, Waukesha | 3 hr |
| Sep 17, 10:49 PM CDT | Flash Flood Warning | MKX | Kenosha | 3 hr |
| Sep 17, 11:34 PM CDT | Areal Flood Advisory | MKX | Green, Rock | 116 min |
| Sep 17, 11:41 PM CDT | Special Marine Warning | MKX | 94 min | |
| Sep 18, 5:15 AM CDT | Small Craft Advisory | MKX | 35 hr |
Nearby
Flash Flood Watches in Wisconsin, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.